MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. CMC EXTREMITY PACK; GENERAL SURGERY TRAY (KIT)

DEROYAL INDUSTRIES, INC. CMC EXTREMITY PACK; GENERAL SURGERY TRAY (KIT)
Model Number 89-10552
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A complaint was received reporting the cautery pencil in the (cmc extremity pack) burned the patient.Additional information was received from the user facility stating, "the cautery device gave an error message upon being plugged in.The cautery was working intermittently, so the surgeon continued to use it.Another was not requested at that time, as it was doing the task.When it was set down for a moment and not in the holster, it turned on with no input and burned the patient's skin.It caused two areas of skin damage, limited to two small 1 cm burns on the patient's leg.The device was immediately replaced at this point.The patient's skin was sutured and dressed with the rest of the incision.The burns are expected to heal uneventfully.The patient was notified after the case.Biomed tested the bovie pencil with a different esu.Cut intermittently functioning.Coag functional." deroyal received initial information indicating that pencil was not placed into holster during surgical procedure.The cautery pencil has not been returned to deroyal for evaluation.(b)(4).This investigation is ongoing at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.
 
Event or Problem Description
Cautery pencil in the (cmc extremity pack) reported to have burned the patient.
 
Additional Manufacturer Narrative
Root cause: no root cause was identified.The cautery pencil has not been returned to deroyal for evaluation.Corrective action: a corrective action has not been taken due to the root cause determination.Production records were reviewed, and no issues were found.An inventory check was made, a total 8 cases of the cautery pencils were inspected, and no functional discrepancies were identified during the inspection.This investigation is complete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.

Brand Name
CMC EXTREMITY PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1501 east central avenue
lafollette TN 37766
Manufacturer (Section G)
DEROYAL INDUSTRIES, INC.
1501 east central avenue
lafollette TN 37766
Manufacturer Contact
melissa logsdon
200 debusk lane
powell, TN 37849
8653626157
MDR Report Key13088239
Report Number3005011024-2021-00015
Device Sequence Number5433329
Product Code LRO
UDI-Device Identifier00749756363549
UDI-Public00749756363549
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K842648
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number89-10552
Device Catalogue Number89-10552
Device Lot Number55474115
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/08/2021
Supplement Date Received by Manufacturer12/08/2021
Initial Report FDA Received Date12/27/2021
Supplement Report FDA Received Date01/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown